New York, 2015Damaging Winds in New York, May 30, 2015
May 30, 2015 · NWS BUF · 5 events in 1 county or zone
Thunderstorms blossomed along a strong and nearly stationary lake breeze boundary that stretched from the Chautauqua Ridge to the Eastern Lake Ontario Region. Storms that developed over Oswego county reached severe limits.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $95,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms blossomed along a strong and nearly stationary lake breeze boundary that stretched from the Chautauqua Ridge to the Eastern Lake Ontario Region. Storms that developed over Oswego county reached severe limits. Thunderstorm winds downed trees and power lines near Richland, Fulton, Palermo and Mexico. Roads were closed by downed trees including State Route 13 at the Albion/Richland town line, the intersection of Hanson and Johnson Roads and Soper Mills Road in New Haven, and County Route 41 in Mexico. In Palermo, a mobile home was damaged by a falling tree on Sundown Road.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at May 30, 2:36 PM EST, 48 minutes earlier.
Area forecast discussion, May 30, 2:36 PM EST, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
336 PM EDT SAT MAY 30 2015
.SYNOPSIS...
A COLD FRONT WILL MOVE SLOWLY SOUTH ACROSS THE AREA TONIGHT THEN
STALL OVER PENNSYLVANIA THROUGH MONDAY BRINGING PERIODS OF RAIN.
SOME OF THE RAIN MAY BE HEAVY AT TIMES. A DRAMATICALLY COOLER
AIRMASS WILL MOVE INTO THE REGION SUNDAY AND MONDAY BEFORE A SLOW
WARMING TREND AND RETURN TO DRIER WEATHER BY THE MIDDLE OF NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
RADAR IMAGERY LATE THIS AFTERNOON SHOWING SCATTERED TO NUMEROUS
SHOWERS AND A FEW THUNDERSTORMS FROM THE WESTERN SOUTHERN TIER
EASTWARD TO CENTRAL NY. EXPECT MOST OF THE RAIN TO STAY IN THIS
GENERAL AREA THROUGH EARLY TO MID EVENING...WITH A LARGE STABLE LAKE
SHADOW KEEPING THE NIAGARA FRONTIER TO ROCHESTER AND ALSO MUCH OF
JEFFERSON COUNTY DRY.
SPC OBJECTIVE RUC ANALYSIS SHOWING RELATIVELY MODEST SBCAPE OF
AROUND 1500J/KG WITH VERY LIMITED 25 KNOT 0-6KM DEEP LAYER SHEAR.
CONVECTION HAS DEVELOPED IN A LARGE NUMBER OF CLOSELY SPACED
CELLS...WHICH ARE COMPETING FOR THE RELATIVELY LIMITED INSTABILITY.
THIS WILL LIKELY PREVENT ANY ONE STORM FROM BECOMING VERY
STRONG...WITH ONLY SMALL HAIL AND HEAVY RAIN EXPECTED FROM THE
STRONGER CORES. BETTER DEEP LAYER SHEAR...INSTABILITY...AND LARGE
SCALE SUPPORT ACROSS SOUTHERN ONTARIO WILL REMAIN NORTH OF THE
BORDER UNTIL LATER THIS EVENING...AND BY THAT TIME NOCTURNAL COOLING
WILL HAVE STABILIZED THE COLUMN ENOUGH TO GREATLY LIMIT THE
POTENTIAL FOR ANY STRONGER STORMS.
LATER THIS EVENING THE SURFACE COLD FRONT OVER ONTARIO WILL BEGIN TO
SAG SLOWLY SOUTH ACROSS THE REGION...INCREASING LOW LEVEL
CONVERGENCE. A MORE ORGANIZED AREA OF CONVECTION OVER INDIANA AND
OHIO ASSOCIATED WITH A LOW AMPLITUDE MID LEVEL WAVE WILL MOVE
NORTHEASTWARD ALONG THE FRONTAL ZONE AND BRING INCREASING SHOWERS
AND SCATTERED THUNDERSTORMS. LATER TONIGHT MOST OF THE THUNDERSTORMS
WILL END AS THE COLD FRONT MOVES SOUTH AND A MUCH MORE STABLE LOW
LEVEL AIRMASS BUILDS INTO THE REGION. THE RAIN WILL CONTINUE HOWEVER
AS THE FRONT BECOMES ANABATIC IN NATURE...WITH ASCENT FOCUSING ON
THE COLD SIDE OF THE BOUNDARY.
LATE TONIGHT THROUGH SUNDAY THE FRONTAL ZONE WILL STALL FROM OHIO TO
PENNSYLVANIA. A STRONG DIFFERENTIAL TEMPERATURE ADVECTION REGIME
WILL DEVELOP ACROSS THE BOUNDARY...WITH LOW LEVEL COLD ADVECTION
TOPPED BY MID LEVEL WARM ADVECTION. THIS WILL PRODUCE STRONG
FRONTOGENSIS AND DEFORMATION ALONG AND NORTH OF THE BOUNDARY WHICH
WILL SUPPORT PERIODS OF RAIN ACROSS THE ENTIRE REGION. A FEW
SCATTERED THUNDERSTORMS ARE POSSIBLE NEAR THE PA STATE LINE...BUT
FOR THE REST OF THE AREA LITTLE INSTABILITY WILL REMAIN. RAIN TOTALS
TONIGHT THROUGH SUNDAY WILL APPROACH AN INCH...WITH LOCALLY HIGHER
AMOUNTS FROM CONVECTION THIS EVENING. ADDITIONAL RAIN WILL FALL
BEYOND SUNDAY.
TEMPERATURES WILL TURN DRAMATICALLY COOLER BEHIND THE FRONT LATE
TONIGHT AND SUNDAY. TEMPS IN THE MID 50S PRE-DAWN ON SUNDAY WILL
LIKELY DROP INTO THE UPPER 40S BY MID MORNING AS COLD ADVECTION AND
RAIN CONTINUE. TEMPS WILL THEN ONLY RECOVER TO THE LOWER 50S LATE IN
THE DAY AT BEST IN MOST AREAS. MILD TEMPERATURES AT MIDNIGHT WILL
PREVENT THE RECORD COLD HIGH TEMPS FROM BEING APPROACHED.
FINALLY...WITH THE DEEP LOW LEVEL MOISTURE AND NORTHERLY UPSLOPE
FLOW PATCHY FOG WILL DEVELOP LATER TONIGHT AND CONTINUE THROUGH
SUNDAY. EXPECT FOG TO BE MOST WIDESPREAD ACROSS THE HIGHER TERRAIN
WHERE LOW STRATUS WILL INTERSECT THE TERRAIN. FOG MAY ALSO BECOME
MORE WIDESPREAD ALONG THE SOUTH SHORE OF LAKE ONTARIO WITH A MOIST
AIRMASS CROSSING THE STILL COLD LAKE WATERS.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A COMPLEX STORM AND MOISTURE LADEN STORM SYSTEM WILL CONTINUE TO
EVOLVE THROUGH THIS TIME PERIOD. ON SUNDAY THE SURFACE BAROCLINIC
BOUNDARY WILL LIE FROM NEW ENGLAND SOUTHWESTWARD ACROSS THE
SOUTHERN MID ATLANTIC STATES AND BACK TOWARDS THE MID WEST. A
SURFACE WAVE RIDING SLOWLY ALONG THIS BAROCLINIC BOUNDARY FROM THE
OHIO VALLEY WILL SEND ANOTHER WAVE OF RAINFALL ACROSS THE REGION
ON SUNDAY. PWATS SUNDAY WILL AVERAGE 1.50 TO 1.75
INCHES...INDICATING THE MOISTURE RICH ENVIRONMENT. SHARP
ISENTROPIC LIFT IN THE MID LEVELS NORTHEAST OF THE SURFACE WAVE
AND THE STILL PRESENT RIGHT ENTRANCE REGION OF AN UPPER LEVEL JET
WILL PROVIDE FOR BROAD LIFT ACROSS THE EASTERN GREAT LAKES
REGION...WITH THIS LIFT PRODUCING A PERIOD OF RAIN SHOWERS THROUGH
THE DAY. FAVORABLE CONDITIONS FOR RAIN SHOWERS SUNDAY WILL SLOWLY
PUSH EASTWARD THROUGH THE DAY AS THE UPPER LEVEL JET AND SURFACE
WAVE SLIDE EASTWARD. BY SUNDAY NIGHT THE AREAS MOST PRONE TO RAIN
SHOWERS WILL BE CENTRAL PORTIONS OF NEW YORK STATE. HOWEVER WITH
THE SURFACE WAVE STALLING OVER PENNSYLVANIA SUNDAY NIGHT...ALL
AREAS OF THE CWA WILL HAVE AT LEAST LIKELY POPS.
INSTABILITY WILL BE MARGINAL FOR THUNDERSTORMS SUNDAY AND SUNDAY
NIGHT...WITH WHAT INSTABILITY TO BE HAD THIS DAY LYING ACROSS THE
SOUTHERN TIER. WILL PLACE THUNDER CHANCES HERE...WHILE JUST CALLING
IT PLAIN RAIN SHOWERS ACROSS THE REMAINDER OF THE REGION.
WE HAVE NOT HAD A WIDESPREAD, LONG DURATION SYNOPTIC PRECIPITATION
EVENT OF THIS MAGNITUDE IN QUITE SOME TIME. RAINFALL AMOUNTS SUNDAY
AND SUNDAY NIGHT WILL AVERAGE AROUND A HALF AN INCH OF
PRECIPITATION...WITH A FEW AREAS UPWARDS TO THREE QUARTERS OF AN
INCH. ALL TOLD BY THE END OF THE WEEKEND AN INCH TO TWO INCHES OF
RAINFALL IS LIKELY ACROSS THE CWA. WITH THE VERY DRY CONDITIONS AND
LOW CREEK AND STREAM FLOWS RIVER FLOODING IS NOT A BIG CONCERN AT
THIS POINT...AND WOULD ONLY BECOME A CONCERN IN AREAS WHERE STORMS
TRAIN AND PRODUCE LOCALLY SIGNIFICANT AMOUNTS.
BY MONDAY THE MID LEVEL SHORTWAVE WILL BE EAST OF THE REGION.
HOWEVER AT THE SURFACE A WAVE OF LOW PRESSURE WILL STILL BE NEAR THE
REGION AND WILL ADVANCE FROM WESTERN PENNSYLVANIA TOWARDS THE
EASTERN MID ATLANTIC REGION. A NORTHWEST FLOW BEHIND THIS SURFACE
LOW AND EASTERLY FLOW AHEAD OF THE SURFACE LOW WILL PROVIDE FOR
AMPLE LOW LEVEL CONVERGENCE ACROSS THE REGION. A MOISTURE RICH
ENVIRONMENT WILL REMAIN AND LIGHT RAIN SHOWERS WILL AGAIN DEVELOP
ACROSS THE EASTERN GREAT LAKES REGION ON MONDAY. THE POOR LAPSE
RATES AND LITTLE SURFACE INSTABILITY ON MONDAY WILL NOT MAKE FOR A
FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT.
RAIN SHOWERS MAY NOT TAPER OFF AS QUICKLY MONDAY NIGHT. THOUGH THE
SURFACE LOW WILL BE TRACKING ACROSS NEW ENGLAND MONDAY NIGHT...AND
UPPER LEVEL SHORTWAVE TROUGH WILL ADVANCE TOWARDS OUR REGION FROM
THE CENTRAL GREAT LAKES. THIS FEATURE WILL CONTINUE CHANCE POPS
ACROSS THE REGION MONDAY NIGHT.
ON TUESDAY THIS UPPER LEVEL SHORTWAVE TROUGH WILL CROSS THE EASTERN
GREAT LAKES REGION. A COLD POOL ASSOCIATED WITH THIS TROUGH WILL
INCREASE LAPSE RATES THROUGH THE DAY SUCH THAT LOW TOP SHOWERS WILL
DEVELOP THROUGH THE DAYTIME. MOISTURE WILL BE FOUND GREATEST TOWARDS
THE EAST...FROM THE GENESEE VALLEY EASTWARD THERE WILL BE A CHANCE
FOR A BRIEF SHOWER. CLOUDS WILL LIKELY START THE DAY THICK ACROSS
THE EASTERN GREAT LAKES REGION...WITH CLEARING SLOWLY EDGING
EASTWARD THROUGH THE AFTERNOON HOURS. A MUCH DRIER AIRMASS BEHIND
THIS SHORTWAVE WILL CLEAR SKIES TUESDAY NIGHT...MAKING FOR A CHILLY
NIGHT UNDER GOOD RADIATIONAL COOLING CONDITIONS.
TEMPERATURES THIS TIME PERIOD WILL AVERAGE WELL BELOW NORMAL...WITH
HIGHS SUNDAY AND MONDAY IN THE 50S. A FEW LOW 60S ARE POSSIBLE NEAR
THE STATE LINE WHERE THE SURFACE BOUNDARY MAY EDGE NORTHWARD ENOUGH
TO ALLOW FOR WARMER AIR TO REACH INTO THE SOUTHERN TIER. TUESDAY
UNDER CLOUDY SKIES AND 850 HPA TEMPERATURES OF ONLY +4 TO +5C
DAYTIME HIGHS WILL STILL REMAIN IN THE 50S TO AROUND 60. LOWS
TUESDAY NIGHT WILL DROP BACK INTO THE 40S...5 TO 10F DEGREES BELOW
NORMAL.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
RIDGING ALOFT AND SURFACE HIGH PRESSURE FINALLY BUILD IN ACROSS
WESTERN NEW YORK FOR THE SECOND HALF OF THE WORK WEEK. WITH A DRIER
AIRMASS MOVING IN ON WEDNESDAY...EXPECT MOST LOCATIONS TO FINALLY
CLEAR OUT NICELY AFTER A GLOOMY START TO THE WEEK. NICE WEATHER WILL
REMAIN WITH US WEDNESDAY AND THURSDAY AS HIGH PRESSURE CROSSES THE
REGION. FRIDAY WILL BE THE NEXT CHANCE FOR SOME RAIN
SHOWERS...ALBEIT SMALL WITH A FEW THUNDERSTORMS POSSIBLY BLOSSOMING
ON A LAKE BREEZE BOUNDARY FRIDAY AFTERNOON.
TEMPERATURES WILL ALSO RECOVER THROUGH THE SECOND HALF OF THE WEEK
AS SOUTHERLY FLOW DEVELOPS ON THE BACK SIDE OF THE HIGH PRESSURE AND
WARM AIR ADVECTION PUSHES 850 MB TEMPERATURES BACK INTO THE LOW
TEENS CELSIUS ABOVE ZERO. THE WARMING TREND WILL BRING 70S BACK TO
THE FORECAST ON WEDNESDAY WITH MID 80S POSSIBLE BY FRIDAY.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SHOWERS AND STORMS ARE INCREASING THIS AFTERNOON FROM THE SOUTHERN
TIER INTO THE GENESEE VALLEY AND CENTRAL NY. EXPECT SCATTERED TO
NUMEROUS COVERAGE TO CONTINUE IN THIS AREA THROUGH THE EVENING. VFR
WILL PREVAIL MOST OF THE TIME...BUT THE HEAVIER STORMS WILL PRODUCE
BRIEF MVFR/IFR CONDITIONS LOCALLY. A SOUTHWEST WIND OFF LAKE ERIE
AND ONTARIO WILL SUPPORT STABLE LAKE SHADOWS NORTHEAST OF BOTH LAKES
WITH LITTLE OR NO CONVECTION THROUGH LATE AFTERNOON...INCLUDING MOST
OF THE TAF SITES.
TONIGHT THE STABLE LAKE SHADOWS WILL BREAK DOWN WITH THE LOSS OF
DAYTIME HEATING. A COLD FRONT WILL SAG SLOWLY SOUTH ACROSS THE AREA
AND PROVIDE THE FOCUS FOR INCREASING RAIN COVERAGE FOR THE ENTIRE
REGION. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING
BEFORE DIMINISHING OVERNIGHT AS A MORE STABLE AIRMASS MOVES INTO THE
REGION. DURING THE EVENING CIGS/VSBY WILL STAY MAINLY VFR OUTSIDE OF
THE HEAVIER SHOWERS AND STORMS WHICH WILL CONTINUE TO PRODUCE BRIEF
MVFR/IFR LOCALLY.
OVERNIGHT EXTENSIVE LOW LEVEL MOISTURE WILL MOVE INTO THE AREA
BEHIND THE SURFACE COLD FRONT AND BECOME TRAPPED BENEATH A STEEP
FRONTAL INVERSION. THIS WILL SET THE STAGE FOR A RARE LATE SPRING
EXTENDED PERIOD OF IFR CIGS ACROSS MUCH OF THE REGION FROM LATER
TONIGHT THROUGH SUNDAY AND BEYOND. CIGS WILL BE LOWEST ACROSS THE
HIGHER TERRAIN...BUT EVEN THE LAKE PLAINS WILL SEE PLENTY OF IFR.
PATCHY FOG WILL ALSO REDUCE VSBY AT TIMES...ESPECIALLY ACROSS HIGHER
TERRAIN AND ALONG THE SOUTH SHORE OF LAKE ONTARIO. PERIODS OF RAIN
WILL CONTINUE ALONG AND NORTH OF THE STALLED FRONTAL BOUNDARY LATE
TONIGHT THROUGH SUNDAY.
OUTLOOK...
SUNDAY NIGHT AND MONDAY...WIDESPREAD IFR WITH PERIODS OF RAIN.
TUESDAY THROUGH WEDNESDAY...MAINLY VFR.
&&
.MARINE...
SOUTHWEST WINDS AHEAD OF A COLD FRONT WILL BECOME NORTH TONIGHT AS
THE FRONT SAGS SLOWLY SOUTH OF THE LOWER GREAT LAKES. THIS WILL
BRING A PERIOD OF MODERATE NORTH TO NORTHEAST WINDS LATER TONIGHT
THROUGH SUNDAY NIGHT WITH SMALL CRAFT ADVISORY CONDITIONS ON BOTH
LAKES ERIE AND ONTARIO.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 8 AM EDT MONDAY FOR
LEZ040-041.
SMALL CRAFT ADVISORY FROM 2 AM SUNDAY TO 2 AM EDT
MONDAY FOR LOZ030.
SMALL CRAFT ADVISORY FROM 8 AM SUNDAY TO 8 AM EDT MONDAY
FOR LOZ042-043.
SMALL CRAFT ADVISORY FROM 4 AM SUNDAY TO 5 AM EDT MONDAY
FOR LOZ044-045.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
SLZ022-024.
&&
SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...HITCHCOCK
MARINE...HITCHCOCKHazardous weather outlook, May 30, 3:55 AM EST, 11 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
455 AM EDT SAT MAY 30 2015
NYZ001>008-010>014-019>021-085-310900-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
455 AM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.
.DAY ONE...TODAY AND TONIGHT.
A SLOW MOVING COLD FRONT WILL DROP SOUTHEASTWARD ACROSS THE
EASTERN GREAT LAKES REGION TODAY. THIS FRONT HAS THE POTENTIAL TO PRODUCE
A FEW STRONG THUNDERSTORMS WITH HEAVY RAINFALL.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THIS COLD FRONT WILL STALL TO THE SOUTH OF THE REGION EARLY SUNDAY
MORNING. A WAVE OF LOW PRESSURE WILL FORM AND ADVANCE NORTHEASTWARD
ALONG THIS FRONTAL BOUNDARY. THIS WAVE OF LOW PRESSURE WILL BRING
ANOTHER ROUND OF MODERATE TO SIGNIFICANT RAINFALL SUNDAY AND
SUNDAY NIGHT TO THE REGION. COMBINED SATURDAY AND
SUNDAY...RAINFALL TOTALS COULD AMOUNT TO ONE TO TWO INCHES ACROSS
THE REGION...WITH A FEW LOCALLY HIGHER AMOUNTS WHERE THUNDERSTORMS
TRAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-310900-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
455 AM EDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
THOMAS
In the hours before
Special weather statement, May 30, 3:15 PM EST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
415 PM EDT SAT MAY 30 2015
NYZ006-008-302100-
LEWIS-OSWEGO-
415 PM EDT SAT MAY 30 2015
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN LEWIS...
NORTHEASTERN OSWEGO AND SOUTHERN JEFFERSON COUNTIES...
AT 410 PM EDT...AN AREA OF STRONG THUNDERSTORMS WAS NEAR REDFIELD...
OR 15 MILES SOUTHEAST OF SANDY ISLAND BEACH STATE PARK...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
LOWVILLE...REDFIELD...HIGHMARKET...WHETSTONE GULF STATE PARK...
MARTINSBURG...PORT LEYDEN...LYONS FALLS...
ALTMAR...CONSTABLEVILLE...TURIN... OSCEOLA...FISH CREEK.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4358 7529 4346 7572 4348 7581 4343 7584
4340 7593 4359 7610 4370 7585 4369 7578
4373 7578 4386 7547
TIME...MOT...LOC 2010Z 243DEG 36KT 4352 7593
MITCHELLSpecial weather statement, May 30, 3:16 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
416 PM EDT SAT MAY 30 2015
NYZ004-005-012>014-020-021-302145-
ALLEGANY-ONTARIO-CATTARAUGUS-LIVINGSTON-WYOMING-NORTHERN
CAYUGA-WAYNE-
416 PM EDT SAT MAY 30 2015
...STRONG THUNDERSTORMS OVER THE WESTERN SOUTHERN TIER AND FINGER
LAKES REGION...
AT 413 PM EDT...NUMEROUS THUNDERSTORMS WERE FOUND ACROSS MUCH OF THE
WESTERN TIER AND FINGER LAKES REGION. WHILE THESE STORMS ARE NOT
EXPECTED TO BECOME SEVERE...THEY WILL BE ACCOMPANIED BY DOWNPOURS
THAT COULD PRODUCE OVER A HALF INCH OF RAIN IN LESS THAN 30
MINUTES...AND POSSIBLY PEA SIZED HAIL AND WIND GUSTS OVER 30 MPH.
THESE STORMS ARE GENERALLY MOVING NORTHEAST AT 25 MPH.
LOCATIONS IMPACTED INCLUDE...
OLEAN...GENEVA...CANANDAIGUA...GENESEO...SALAMANCA...DANSVILLE...
WELLSVILLE...ALLEGANY STATE PARK...LETCHWORTH STATE PARK...NEWARK...
ALFRED...PERRY...LYONS...PALMYRA...MOUNT MORRIS...VICTOR...CONESUS...
BRISTOL...ASHFORD AND CLIFTON SPRINGS.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 390 BETWEEN EXITS 4 AND 8.
INTERSTATE 90 BETWEEN EXITS 43 AND 42.
INTERSTATE 86 BETWEEN EXITS 15 AND 33.
THESE STORMS MAY INTENSIFY...SO BE SURE TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4200 7906 4227 7903 4332 7662 4303 7661
4301 7696 4276 7698 4276 7731 4258 7737
4258 7766 4253 7766 4253 7772 4200 7775
TIME...MOT...LOC 2013Z 248DEG 23KT 4268 7761
RSHThunderstorm Wind, Oswego
- When
- May 30, 3:24 PM EST
- Where
- Oswego County, 1 mi W of Ricard
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Department of Highways
- Coordinates
- 43.500, -75.950
Highway Department reported State Route 13 closed by downed trees near the Albion/Richland town line.
Thunderstorm Wind, Oswego
- When
- May 30, 4:31 PM EST
- Where
- Oswego County, Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.320, -76.420
Law enforcement reported trees and wires down.
Thunderstorm Wind, Oswego
- When
- May 30, 4:41 PM EST
- Where
- Oswego County, Palermo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Law Enforcement
- Coordinates
- 43.370, -76.280
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Oswego
- When
- May 30, 4:45 PM EST
- Where
- Oswego County, New Haven
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.480, -76.320
Law enforcement reported trees and wires downed by thunderstorm winds.
Thunderstorm Wind, Oswego
- When
- May 30, 4:47 PM EST
- Where
- Oswego County, 0.69 mi S of Mexico
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Law Enforcement
- Coordinates
- 43.460, -76.230
Law enforcement reported trees and wires downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Flash Flood and Hail in Illinois, May 30, 2015$46,000 · 1 in hail · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 584366, 584367, 584368, 584369, 584370.